[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 34.225.194.144. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
May 1945

EXFOLIATIVE DERMATITIS DUE TO SULFATHIAZOLE: REPORT OF A CASE CHARACTERIZED BY RECURRENT ATTACKS WITH BEAU'S LINES AND ALOPECIA

Author Affiliations

Senior Assistant Surgeon (R) UNITED STATES PUBLIC HEALTH SERVICE

Arch Derm Syphilol. 1945;51(5):305-306. doi:10.1001/archderm.1945.01510230015002
Abstract

Exfoliative dermatitis due to the administration of sulfonamide drugs is relatively rare. A case with fatal termination following the use of sulfathiazole was reported by Weinstein and Domm (1941).1 Their case merits note in that the patient had a history of a severe cutaneous rash twelve years before, following arsenotherapy for syphilis. Johnson (1944)2 described a case of severe exfoliative dermatitis, with recovery, caused by sulfadiazine. The case to be described is of interest for the following reasons: 1. Sensitization apparently resulted from the previous ingestion of only 3 Gm. of sulfathiazole. 2. A repetition of the attack of exfoliative dermatitis was produced by the ingestion of only 1 Gm. of sulfathiazole. 3. Transverse furrows of the nails (Beau's lines) together with alopecia accompanied each attack of dermatitis.

REPORT OF CASE

F. P., first seen on June 20, 1944, was a highly intelligent

×